Thunderstorm Wind, Butte
- When
- June 19, 3:45 PM MST to 3:55 PM MST
- Where
- Butte County, 18 mi SSW of Arco
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 43.389, -113.438
Sixty mph wind gust at Craters of the Moon.
Sixty mph wind gusts from thunderstorm outflow.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
Sixty mph wind gusts from thunderstorm outflow.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 19, 1:18 PM MST, 2 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 218 PM MDT SAT JUN 19 2010 .DISCUSSION...TSTMS DEVELOPING OVER THE MTNS THIS AFTN AS THE AIRMASS DESTABILIZES WITH THE APPROACHING UPPER LOW. HAVE ADDED ISOLD TSTMS TO THE SNAKE RIVER PLAIN...AS SOME OF THE MTN TSTMS WILL LIKELY PUT OUT SOME OUTFLOW BOUNDARIES INTO THE VALLEY. NAM12 SEEMS TO HAVE THE BEST HANDLE ON THE CONVECTION THIS AFTN. TSTMS SHOULD DIMINISH THIS EVE...BUT EXPECT ISOLD TSTMS TO CONTINUE IN THE MTNS OVERNIGHT. SHOULD SEE A REPEAT ON SUNDAY...BUT WITH HIGHER COVERAGE AS THE UPPER LOW MOVES INTO ERN OR. SUN NIGHT...THE UPPER LOW BEGINS TO PULL NEWD AND INTO WRN MT BY MON MORN. THIS SHOULD TAKE MOST OF THE PRECIP INTO THE NRN PART OF THE FCST AREA MON. BY TUE MORN...THE PRECIP SHOULD BE OUT OF THE AREA. COOLER TEMPS WILL DOMINATE MON AND TUE IN THE WAKE OF THE UPPER LOW. THE REST OF THE WEEK WILL SEE A DOMINANT UPPER TROF PATTERN OVER THE PAC NW. THIS WILL RESULT IN A RETURN OF SHOWERS AND TSTMS MAINLY IN THE NORTHERN FCST AREA WED THROUGH SAT. HEDGES && .AVIATION...-TSRA SHOULD BE MOST ACTIVE THIS AFTERNOON AND TONIGHT IN AREAS AWAY FROM THE FOUR AIRDROMES. HOWEVER HAVE KEPT VCTS IN FOR THE MID-AFTERNOON THROUGH EARLY EVENING AS THEY SHOULD GET CLOSE TO KPIH...KIDA...AND KSUN IN THE MOUNTAIN TERRAIN THAT IS CLOSE BY. SOME MID TO HIGH LEVEL CEILINGS POSSIBLE IN THE OVERNIGHT HOURS WITH CLEARING OUT IN THE MORNING EVERYWHERE BUT KSUN WHICH WILL HAVE WIDESPREAD CLOUDINESS DUE TO A SHORTWAVE MOVING IN DURING SUN MORNING. WIND REMAINING LIGHT WITH AN EASTERLY COMPONENT FOR THE SNAKE RIVER PLAIN AIRPORTS...LIGHT AND VARIABLE AT KSUN. MESSICK && .FIRE WEATHER...THUNDERSTORMS DEVELOPING THIS AFTERNOON ARE OVER A WIDER EXPECTED AREA THAN PREVIOUS FORECAST. AS A LOW APPROACHES FROM THE WEST...EXPECT MORE INSTABILITY AND MORE THUNDERSTORM COVERAGE SUN AFTERNOON. CLOUD COVER REDUCING MIXING LEVELS AS IT MOVES IN. HAINES INDEX OF 6 CONTINUES INTO SUN AFTERNOON IN THE EXTREME SOUTHEAST CORNER IN ZONE 413...BUT INCREASED MOISTURE REDUCES EVERYWHERE TO LOW OR VERY LOW HAINES BY LATE SUN AFTERNOON. THE LOW BRINGS IN SOME MODERATE RIDGE AND TRANSPORT WINDS...BUT NOTHING OUT OF THE ORDINARY WITH GENERAL SOUTHWEST AIRFLOW. AFTER THE LOW PASSES SUN NIGHT...MON WILL BE MORE STABLE WITH COLDER TEMPERATURES THOUGH STILL BREEZY TO WINDY. NEXT TROUGH NOT EXPECTED UNTIL THU NIGHT/FRI...SO WARMING AND DRYING FOR THE MIDDLE PART OF THE WEEK UNDER VERY STRONG SUNSHINE. MESSICK && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 335 AM MDT SAT JUN 19 2010 IDZ017>025-031-032-200945- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 335 AM MDT SAT JUN 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
324 PM MDT SAT JUN 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND GST ABERDEEN 42.94N 112.84W
06/19/2010 M51.00 MPH BINGHAM ID MESONET
&&
CHATTINGSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
330 PM MDT SAT JUN 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND GST ABERDEEN 42.94N 112.84W
06/19/2010 M54.00 MPH BINGHAM ID MESONET
&&
CHATTINGSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
355 PM MDT SAT JUN 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND GST 5 S TABER 43.25N 112.63W
06/19/2010 E58.00 MPH BINGHAM ID TRAINED SPOTTER
&&
CHATTINGSThe Pocatello radar (KSFX), 69 km away, was scanning. The volume nearest the first event began at 22:46 UTC.
1 thunderstorm wind. Local standard time, as filed.
Sixty mph wind gust at Craters of the Moon.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2010Every state in 2010This day in weather historyWarnings in Idaho, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 238779.